Jump to content


Congrats to Margaret, Platinum Member with 1,000 posts and 10 Years of Forums Membership!


Photo

Atarax


  • Please log in to reply
5 replies to this topic

#1 Cher

Cher

    Senior Bronze Member

  • Members
  • PipPipPip
  • 31 posts
  • Location: Illinois US

Posted 09 February 2009 - 12:39 PM

Hi,

I was wondering if anyone else is on Atarax. I have been on for three weeks now and I have noticed that all of a sudden I will start to sweat for a few minutes then it will stop. I will just be sitting and start sweating, without exercize. It comes and goes throughout the day and night. Has anyone else noticed this problem? I looked up the drug side effects but it wasn't mentioned.

Thank You,

Cher

#2 Amanda Thorpe

Amanda Thorpe

    Platinum Plus Member

  • ISN Senior Support Specialist
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,927 posts
  • Location:U.K.

Posted 09 February 2009 - 01:35 PM

Hello Cher

I have been on atarax for over a year and not had this side effect. I will see if I can find a list of side effects with one of my packs as it my be different from yours UK/US and let you know.

Atarax can interact unfavourably with other drugs even ibuprofen and paracetamol, could it be a medication clash?

I've just read a page on a medical site where people posted reviews of their experience with atarax but no one mentioned sweating. Some did however have really way out reactions to it, I was amazed! I guess therefore any reaction is possible?

Having said that could it be coinsidence that these sweats started when you took atarax? It's natural to tie one thing in with another because we want to solve problems but it may not be the case.

I hope you get to the bottom of it.

Amanda
Amanda Thorpe
ISN Sclero Forums Senior Support Specialist
ISN Video Presentations Manager
ISN Blogger

(Retired) ISN Sclero Forums Assistant Manager

(Retired) ISN Email Support Specialist
International Scleroderma Network (ISN)

#3 Jeannie McClelland

Jeannie McClelland

    Senior Gold Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,706 posts
  • Location:in the Rocky Mountains of the USA

Posted 09 February 2009 - 03:21 PM

Hi Cher,

I just did a check on Atarax and sweating and it seems that it is a rare, but known, side effect.

You might want to ask your pharmacist for the complete information sheets on it, not just the abbreviated form many pharmacies print out and enclose. Amanda's mention of interaction with other medications and foods is a good point and all that should be covered in the complete info sheets. You can also ask your pharmacist to check on that sort of thing for you. Most good ones will smile, say "sure, OK, just give me a day or two" and then produce reams of stuff!

I haven't had experience with this drug myself, but I have experienced sudden sweats - which turned out to be menopausal.

Best wishes,
Jeannie McClelland
(Retired) ISN Director of Support Services
(Retired) ISN Sclero Forums Manager
(Retired) ISN Blog Manager
(Retired) ISN Assistant News Guide
(Retired) ISN Artist
International Scleroderma Network

#4 ozzy69

ozzy69

    Silver Member

  • Members
  • PipPipPipPip
  • 169 posts
  • Location:Taylorsville, KY

Posted 09 February 2009 - 03:22 PM

Hi Cher,

In the past I took atarax for over a year. I never had that side effect from it, but everyone reacts different to meds. I now break out in the sweats. I could be sitting there watching TV and it hits me. The worst part is my hands a frozen and blue and I am sweating. It started about five months ago. I thought they might be my hormones, but I having been taking the same thing for years now. I am 39. I had my female parts removed when I was 24 and have been on hormone replacement since. I think my sweating has to do with Sclero, but I am not sure if anyone else has had that problem with Sclero.

I would ask your doctor, since you are taking a new med.

Hugs,
Nina Lynn

#5 Cher

Cher

    Senior Bronze Member

  • Topic Starter
  • Members
  • PipPipPip
  • 31 posts
  • Location: Illinois US

Posted 10 February 2009 - 09:52 AM

Thank you all for your input,

I stopped taking the drug. I would rather be a little itchy that break out sweating. I have been off now for a day and the sweating stopped.

Cher

#6 betty32506

betty32506

    Silver Member

  • Members
  • PipPipPipPip
  • 120 posts
  • Location:Pensacola, FL Extream NW FL_

Posted 11 February 2009 - 12:34 PM

I have taken 100 mg of Atarax at bedtime for years. My eyes get itchy and sore without it. I have not had any adverse reactions to it that I am aware of. When I first started it I checked it out with the pharmacist and was told it is one of the safer drugs. But any thing has the potential for bad side effects.

Betty